Missed period after paragard

Patient

Q: Hi, my name is Bree. I had my paragard removed a little over three weeks ago due to too many bad side effects . I shouldve had my period a few days go. my cycle i usually very regular and comes every 24 days so its always early.i have no spotting or anything but my breast are very sore and i got some wierd cramps the other day that went away. Is this normal ? im so worried. thank you

Doctor

A:   Paragard is a copper Intrauterine contraceptive device. It is hormone-free, so it should not alter a women's natural menstrual cycle. Although most women do not experience any trouble after removal of paragard, some may experience a heavier than normal bleeding during the first week after removal. Also you may become pregnant as soon as the device is removed. I would suggest that you do a pregnant test to rule out if your symptoms are due to pregnancy.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews